Hail, Delta
- When
- July 26, 2:30 PM MST to 2:32 PM MST
- Where
- Delta County, 10 mi W of Delta
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.683, -108.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 1:24 PM MST, 1 hour 6 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 224 PM MDT THU JUL 26 2001 ACTIVE AFTERNOON UNDERWAY ACROSS EASTERN UTAH AND WESTERN COLORADO AS SUB-TROPICAL MOISTURE INTERACTS WITH STRONG SHRTWV TROUGH NOW PUSHING INTO THE REGION. COOLER AND DRIER AIR ALOFT HAS COMBINED WITH GOOD SURFACE HEATING THIS AFTERNOON TO GENERATE A FEW STRONG TO SEVERE STORMS WITH HEAVY RAIN...HAIL AND STRONG WINDS THE THREATS. THE STORM WE WARNED ON EARLIER WAS IN ONE OF OUR DATA SPARSE AREAS AND WILL REQUIRE SOME BACK- COUNTRY EXPLORING TO VERIFY...BUT STORM WAS TURNING RIGHT OF THE FLOW. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS THE SHRTWV AND ASSOCIATED SPEED MAX LIFT NE THROUGH THE AREA. CLEARING CONDITIONS ANTICIPATED LATE TONIGHT AS SYSTEM EXITS THE REGION. DRY AND WARMER CONDS THEN MOVE IN FOR FRIDAY AND SATURDAY WITH ONLY ISOLATED SHOWERS CONFINED TO THE HIGHER MTNS OF WESTERN COLORADO. JDC EXTENDED (SUN-THU)...BROAD UPPER HIGH WILL SHIFT EAST IN RESPONSE TO A DEEPENING PACIFIC NORTHWEST TROUGH...WHICH WILL MOVE OVER THE GREAT BASIN TUESDAY. NARROW PLUME OF SUB-TROPICAL MOISTURE WILL REMAIN OVER THE REGION LEADING THE THREAT OF SCATTERED AFTN/EVE SHOWERS AND THUNDERSTORMS EACH DAY. POTENTIAL FOR ENHANCEMENT OF CONVECTION POSSIBLE MON/TUE AS UPPER TROUGH APPROACHES. TEMPS WILL BE SLIGHTLY ABOVE NORMAL SUN AND MON BEFORE COOLER AIR INVADES FOR TUE. BY THU...THE UPPER HIGH AXIS SHIFTS BACK WEST OVER SRN COLORADO RESULTING IN WARM CONDITIONS. DJN.83 .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-261800- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 840 AM MDT THU JUL 26 2001 ...SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING ACROSS EASTERN UTAH AND WESTERN COLORADO... AN INTENSE UPPER LEVEL LOW OVER NORTHERN ARIZONA WILL MOVE NORTHEAST ACROSS COLORADO THROUGH THIS EVENING. THIS WILL COMBINE WITH ABUNDANT SUB-TROPICAL MOISTURE AND SUFFICIENT ATMOSPHERIC LIFT TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS EASTERN UTAH AND WESTERN COLORADO...ESPECIALLY OVER THE MOUNTAINS. THE THREAT WILL BE HAIL UP TO 1 INCH IN DIAMETER AND STRONG DAMAGING WIND IN EXCESS OF 60 MPH. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THE MOUNTAINS OF EXTREME EASTERN UTAH...THE WESTERN SAN JUAN MOUNTAINS OF COLORADO... THE UNCOMPAHGRE PLATEAU...AND THE MOUNTAINS OF CENTRAL COLORADO INCLUDING THE ELK AND GORE RANGES. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS THE ABOVE MENTIONED AREAS FOR SEVERE THUNDERSTORMS. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET OR NOAA WEATHER RADIO FOR LATER STATEMENTS ON THIS POTENTIALLY EXTREME WEATHER SITUATION. YOU MAY ALSO VIEW THE LATEST WEATHER INFORMATION ON THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/GJT NADLER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257741.